Peakbagger.com

Ascent of Sombrero Peak on 2015-02-10

Climber: David Comerzan

Date:Tuesday, February 10, 2015
Ascent Type:Successful Summit Attained
Peak:Sombrero Peak
    Location:USA-California
    Elevation:4229 ft / 1288 m

Ascent Trip Report

This was a private hike with George Christiansen, Pat Arredondo, and Bruce Craig. We met at the Cajalco exit at 6:00 and got to the Sombrero TH at 8:45. The road in to Sombrero is in excellent shape and any vehicle could make it. The first couple of miles have a few rocks but it is easy to avoid them. About 2 ½ miles in, you come to a junction. To the left is the way to Sombrero. To the right is the way to False Sombrero. Continue left on this road about 2 ½ miles to it end and park. The first ½ mile heads south up a canyon. There is a well marked use trail up this canyon. At the top of the canyon, you will head west then southwest up a ridge to the summit. At time there is a good use trail to follow.
For False Sombrero, we returned to the junction, turned left and drove about 2 ½ miles to its end. Again the road is in excellent shape. The first half of the route to FS is a tough slug over boulders. Head northwest about ½ mile, then turn north following a sandy use trail to a saddle to the west of FS. Then it is a short rock climb to the summit.
Initially, we had planned to pick up Palm Benchmark. The route starts at the junction. However, Sombrero and FS took all our energy and we decided to do the two easy peaks, Egg and Pelvis. For Egg, go back to S2, turn right and go about 2 miles to the turn off for Bow Willow campground. We went about 1/3 mile and parked. It was a short 2/10th of a mile going north to the summit. We got to the top, we found a road that you could drive to the top. But we were tough and decided to hike the 4/10th of mile, 60 feet of gain to the top.
For Pelvis, back to the main road S2, go north about 5 miles to a dirt road going to the right. Follow this road about a mile crossing over Vallectio Creek, making a sharp left just in front of Pelvis. Go a couple of hundred of feet to a jeep road to the right (east). Go about 100 yards on this road and park. Follow a ridge a short distance to the summit.
8:45 am Depart. 2270’
10:40 am Sombrero. 4229’. 1.5 miles, 1736’, 1 hour, 55 minutes
12:15 pm Car. 3 miles round trip, 1786’ gain, 3 hours, 30 minutes.
12:40 pm Depart. 2160’
2:35 pm False Sombrero Summit. 3463’. 0.9 miles, 1038’ gain
3:55 pm Car. 1.8 miles round trip, 1084’ gain, 3 hours, 15 minutes.
4:20 pm Depart. 864’
4:30 pm Egg Mountain. 902’
4:40 pm Car. 4/10 mile round trip, 60’ gain, 20 minutes.
4:50 pm Depart. 964’
4:55 pm Pelvis Summit. 1004’
5:00 pm Car. 2/10th mile round trip, 50’ gain, 10 minutes.
Total for the day: 5.4 miles round trip, 2980’ gain, 7 hours, 15 minutes.
Summary Total Data



This page has been served 274 times since 2005-01-15.




Copyright © 1987-2018 by Peakbagger.com. All Rights Reserved. Questions/Comments/Corrections? See the Contact Page Terms of Service